i started taking amoxicillin for my tooth infection two days ago. I already had my period for this month and I am bleeding and spotting. Is this normal?
11 Mar 2013
Yes, if you are on birth control pills, this is normal because antibiotics decrease the effectiveness of the Pill. Many women on the Pill will experience breakthrough bleeding when on antibiotics. If you are on the Pill and you take antibiotics, you should use a back up barrier method, like condoms, for the entire time you are on antibiotics and for seven days after you finish them or you could become pregnant if you are sexually active during this time.
9 Jun 2013
Antibiotics should have a BLACK BOX WARNING: Reduces efficacy of oral contraceptives. Always use backup method until next pack. Double barrier such as condom* and spermicidal foam or diaphram and spermicidal gel. Same is true after even minor bout of diarrhea.
*Note - Condoms, alone, and when used properly are only useful to prevent the spread of STDs. To prevent pregnancy, double barrier method is required. Condom must be worn prior to any physical contact with areas near genitalia, and removed immediately after ejaculation, penis still erect to prevent leaks and spills that cause pregnancy and disease. If more groups distributed this vital information, instead of "abstinence only" literature or photos of aborted feti, the cause would go far to prevent unwanted pregnancies and abortions no one wants.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Tooth pain gets worse when I eat or drink something cold. Also, there is a partial crack in the tooth. I would also prefer an answer, if possible, ...
6 answers • 21 May 2011
I finished a 7 day regimen last Saturday and the yeast infection symptoms are back. Can I/should I use the vaginal cream again now? Or should I wait ...
4 answers • 7 Dec 2012
I have a tooth that broke and the nerve is exposed and havnt been able to get fixed yet,now its starting to cause alot of painand i have this keflex ...
1 answer • 7 Oct 2013
..stopped the medication I have had diahrea for two weeks. Not so much cramping but watery stools.Not black, tar like or bloody. Do you think it is ...
1 answer • 20 Oct 2013
I have been on birth control for several months now. I have been recently on amoxicillin for a tooth
... and know that effects birth control. I had sex 3 days after my period and used a condom however he stuck it in a couple of times before he put ...
1 answer • 24 Mar 2014